Dear Paulette, It could indeed just be related to your ovaries giving off a final "hurrah" and a surge of hormonal activity. However, the rule in gynecology is that all bleeding that occurs more than one year after the last period does bear investigating; so I'd give your health care provider a call; (s)he will most likely want to do either an ultrasound of the lining of your uterus, or a sampling of the lining of the uterus-nothing too drastic, not to worry, Good luck, Mary Jane
I have a period that last up to 3 months every 18 months. I have had 4 biopsies and 4 ultrasounds and loads of blood work. All come back normal, FHS shows I am post menopause. I am 48. overweight and work a high stress job. The bleeds always come in stressful times and when I am stressed during the bleeds I notice it is heavier. I only see the blood ( mostly brown) when I wipe and occasionally see a few drops on the panty liner. Have you ever seen this happen? this has happened for the past 6 years. My dr. wanted to do a D&C, to stop the bleeding , but unless there is a medical reason I really do not want surgeries.
Dear Anita_1964, Sounds like you have been well evaluated. I'm not sure that a D and C would stop the bleeding; it would help, for example, if there were a polyp in the lining of your uterus which is responsible for the bleeding. Now a couple of suggestions. A good exercise regime would be helpful; it would help with the stressors, and help with the extra weight. Unfortunately, fat tissue makes estrogen, which stimulates the lining of the uterus (and can lead to bleeding; it is also the reason that women who are overweight unfortunately have a higher incidence of cancer of the uterus.) Another suggestion would be to have you take some progesterone (or synthetic progesterone, called a protesting) on a regular basis. To quote Dr. Nanette Santoro, estrogens act like fertilizer, and progestins act like lawnmowers, for the lining of the uterus. So you could take a progestin tablet, like Aygestin, once a day for 12 days every three months. If you have built up any lining of the uterus, it would be shed after the Aygestin finishes. If there is no lining built up, nothing would come out (so in essence, this is a chemical D and C). It is pretty easy to do, and would help protect the lining of your uterus from an excessive build up of a lining. So you may want to chat with your doctor about trying this as a possibility; some women find it helpful. Good luck, Mary Jane
I am going to call my md because it has been six weeks of staining and today I worked out at the gym and while no blood on liner when I wiped there was bright pink watery blood on the toilet paper . I hate having the biopsies but better safe than sorry. Have you ever seen this happen before with no reason? I do feel hormonal with slight cramps and tender breasts. It is disturbing when this happens
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.